Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

What causes numbness and tingling in the feet?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1998
Answered : 4917 Questions
I'm 74 years, 3 yrs agO I was in the hospital for 8 months treated for gout and sepsis, I had 6 operations and couldn't move out of bed for 7 of the months. I've gone thru extensive rehab including power plates. I am pretty much back in shape now, play golf, just got back from a rather rigorous trip in Thyiland with a lot of walking but from my arches to my toes on both feet constantly feel numb. I'm taking medication for the gout which has helped immensely but hasn't helped the numness from my arch to my toes. Any suggestions ?
Posted Sat, 25 Jan 2014 in Bones, Muscles and Joints
Answered by Dr. Vaibhav Gandhi 1 hour later
Brief Answer: I will advise you to do MRI spine and EMG-NCV. Detailed Answer: Hello, Thanks for writing to us, I have read your query: The abnormal sensations that you have such as numbness, tingling are termed peripheral neuropathy. Peripheral Neuropathy is a condition caused by damage to the peripheral nervous system [most commonly seen in diabetic patients]. Another possibility could be nerve compression in spine due to disc bulge. Due to compression of this nerve root there is tingling numbness in your foot. I will advise you to do MRI spine and EMG-NCV[Nerve conduction study] and consult to orthopaedic surgeon. Change your diet and remove inflammatory foods such as citrus fruits, dairy products and wheat that may aggravate peripheral neuropathy. Simultaneously increase your intake of potassium and calcium-rich foods such as bananas and avocados and green leafy vegetable. Vitamin B12 is important in the maintenance of health and normal functioning of the nerve tissue and deficiency of it can lead to numbness. You can increase B12 level by taking meat and fish, or you can take Inj methylcobalamine. Continue your medication for gout. Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries. Wishing you good health. Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor